Texas, 2010

Tornadoes and Flash Flood in Texas, May 24 to 25, 2010

May 24 to 25, 2010 · NWS AMA · 43 events in 11 counties and zones

Severe thunderstorms moved across much of the central and eastern sections of the Texas Panhandle during the afternoon and overnight hours. These storms produced large hail and strong thunderstorm wind gusts along with a few tornadoes and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$56,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms moved across much of the central and eastern sections of the Texas Panhandle during the afternoon and overnight hours. These storms produced large hail and strong thunderstorm wind gusts along with a few tornadoes and flash flooding. The only damage reported was due to the flash flooding in the south central Texas Panhandle and also from a tornado in the northern Texas Panhandle. No injuries were reported from the severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 24, 1:30 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, May 24, 1:30 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
230 PM CDT MON MAY 24 2010

.DISCUSSION...
SEVERE WEATHER DURING THE SHORT TERM PART OF THE FORECAST WILL REMAIN
THE MAIN WEATHER CONCERN THIS AFTERNOON...SO WILL BE FAIRLY BRIEF.

UPPER LEVEL TROUGH ACROSS THE FOUR CORNERS REGION HAS ASSUMED A
NEGATIVE TILT AS IT EJECTS TO THE NORTHEAST INTO THE NORTHERN PLAINS
STATES. THUNDERSTORMS HAVE ALL READY ERUPTED ALONG AND EAST OF
APPROACHING DRYLINE. LATEST LAPS ANALYSIS INDICATES DRYLINE HAS
SLIPPED INTO THE WESTERN ZONES WITH LOWER 30 DEWPOINTS ACROSS THE
WEST WITH MIDDLE TO UPPER 60S TD/S IN THE EAST. RUC MESO ANALYSIS
DATA REVEALS SBCAPES OF 2500 TO 3000 WITH SUFFICIENT SHEAR TO SUPPORT
ORGANIZED CONVECTION...INCLUDING SUPERCELLS. LARGE HAIL AND A FEW
TORNADOES WILL BE POSSIBLE GIVEN BACKED SOUTHEASTERLY WINDS LOCATED
ACROSS THE CENTRAL/EASTERN LOCATIONS. TORNADO WATCH WILL REMAIN IN
EFFECT ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES
UNTIL 800 PM CDT. COVERAGE MAY INCREASE LATER THIS AFTERNOON/EVENING
AS THUNDERSTORM COMPLEX MAY EVOLVE...WHICH WILL CONTINUE TO SUPPORT A
SEVERE WEATHER THREAT.

LITTLE CHANGES WERE MADE ON TUESDAY AND WEDNESDAY SURFACE TROUGH AND
DRYLINE WILL MEANDER ACROSS THE REGION...WITH THE CONTINUATION OF
SHOWER AND THUNDERSTORM CHANCES.

THE EXTENDED PORTION OF THE FORECAST REMAINS IN TACT AND UNCHANGED AS
SEVERE WEATHER IS THE FOCUS OF THE SHORT TERM. UPPER LEVEL RIDGING
WILL TAKE PLACE ACROSS THE PANHANDLES LATE WEDNESDAY THROUGH
FRIDAY...ENDING PRECIP CHANCES. TEMPS WILL INCREASE BACK INTO THE
MIDDLE TO UPPER 80S DURING THIS TIME. UPPER LEVEL RIDGE MAY DAMPEN
SOME DURING THE LATTER PART OF THE WEEK...BUT FORECAST WILL REMAIN
DRY ATTM.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE FORECAST DUE TO
RECENT RAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                59  81  60  81  61 /  30  20  30  20  20
BEAVER OK                  62  82  62  83  60 /  40  30  30  20  20
BOISE CITY OK              47  80  57  80  56 /  20  20  30  20  20
BORGER TX                  62  82  63  83  62 /  30  30  30  20  20
BOYS RANCH TX              56  82  59  82  59 /  20  20  30  20  20
CANYON TX                  59  81  60  81  61 /  20  20  30  20  20
CLARENDON TX               63  82  63  82  62 /  40  30  30  20  20
DALHART TX                 51  81  58  80  57 /  20  20  30  20  20
GUYMON OK                  55  82  60  81  60 /  30  30  30  20  20
HEREFORD TX                58  80  59  80  59 /  20  20  30  20  20
LIPSCOMB TX                63  83  63  82  60 /  40  30  30  20  20
PAMPA TX                   62  82  63  81  61 /  30  30  30  20  20
SHAMROCK TX                64  85  63  82  62 /  40  30  30  20  20
WELLINGTON TX              65  85  64  83  63 /  40  30  20  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

21/10
Hazardous weather outlook, May 24, 10:53 AM CST, 3 hours 47 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1153 AM CDT MON MAY 24 2010

OKZ001>003-TXZ001>020-242100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1153 AM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...TORNADO WATCH IN EFFECT UNTIL 800 PM CDT FOR THE CENTRAL AND
EASTERN PANHANDLES...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES TODAY AND TONIGHT. THESE STORMS ARE ANTICIPATED
TO DEVELOP ALONG AND EAST OF THE DRYLINE...WHICH WILL TRACK SLOWLY
EAST THROUGH THE DAY. SOME OF THE STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS...ALTHOUGH
ISOLATED TORNADOES WILL BE POSSIBLE.

IN ADDITION...SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE
EXPECTED THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. AS
A RESULT...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES TUESDAY THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. IN
ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED ACROSS MOST OF THE TEXAS AND OKLAHOMA
PANHANDLES THIS AFTERNOON AND EVENING IN SUPPORT OF SEVERE WEATHER
OPERATIONS.

TAB

In the hours before

Local storm report, May 24, 12:13 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
113 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             GUYMON                  36.69N 101.48W
05/24/2010  E1.00 INCH       TEXAS              OK   PUBLIC

&&

EVENT NUMBER AMA1000517

SMB
Local storm report, May 24, 12:28 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
128 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             3 NE GUYMON             36.72N 101.44W
05/24/2010  E0.75 INCH       TEXAS              OK   BROADCAST MEDIA

&&

EVENT NUMBER AMA1000518

SMB
Special weather statement, May 24, 1:22 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
222 PM CDT MON MAY 24 2010

TXZ013-014-018-019-242015-
CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX-
222 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR DONLEY...ARMSTRONG...
GRAY AND CARSON COUNTIES.

AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
AN AREA OF STRONG THUNDERSTORMS NEAR GROOM...MOVING NORTHEAST AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

NUNEZ
Local storm report, May 24, 1:39 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             2 NW HARDESTY           36.63N 101.22W
05/24/2010  E1.00 INCH       TEXAS              OK   BROADCAST MEDIA

&&

EVENT NUMBER AMA1000519

JACKSON
Special weather statement, May 24, 2:05 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CDT MON MAY 24 2010

TXZ013-014-018-019-242030-
CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX-
305 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR DONLEY...ARMSTRONG...
GRAY AND CARSON COUNTIES.

AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF THUNDERSTORMS FROM GOODNIGHT TO 9 MILES SOUTH
OF GOODNIGHT...MOVING NORTH AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

SJOHNSON
Local storm report, May 24, 2:19 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             4 WSW BAKER             36.85N 101.09W
05/24/2010  M2.00 INCH       TEXAS              OK   STORM CHASER

&&

EVENT NUMBER AMA1000520

MAD

The radar

The Amarillo radar (KAMA), 55 km away, was scanning. The volume nearest the first event began at 20:39 UTC.

Open the radar archive at this moment

Event by event

34 hail, 4 thunderstorm wind, 4 tornado, 1 flash flood. Local standard time, as filed.

Hail, Carson

When
May 24, 2:40 PM CST
Where
Carson County, 7.96 mi SSE of White Deer
Measured
2.5 in hail
Reported by
Public
Coordinates
35.330, -101.110

Hail, Carson

When
May 24, 3:01 PM CST
Where
Carson County, 0.56 mi W of Groom
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
35.200, -101.110

Hail, Gray

When
May 24, 3:11 PM CST
Where
Gray County, 3.65 mi ENE of Pampa
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.550, -100.910

Thunderstorm Wind, Carson

When
May 24, 3:13 PM CST to 3:14 PM CST
Where
Carson County, 1 mi N of Groom
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.215, -101.100

An amateur radio operator estimated sixty-one knot thunderstorm wind gusts associated with a downburst one mile north of Groom Texas. No damage or injuries were reported.

Hail, Gray

When
May 24, 3:15 PM CST
Where
Gray County, 1.49 mi NNE of Pampa
Measured
1.75 in hail
Reported by
Public
Coordinates
35.550, -100.960

Hail, Carson

When
May 24, 3:15 PM CST
Where
Carson County, 0.56 mi W of Groom
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
35.200, -101.110

Hail, Roberts

When
May 24, 3:19 PM CST
Where
Roberts County, 21.57 mi NNW of Codman
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.920, -100.920

Hail, Gray

When
May 24, 4:14 PM CST
Where
Gray County, 3.84 mi SSW of Hoover
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.550, -100.880

Hail, Ochiltree

When
May 24, 4:15 PM CST
Where
Ochiltree County, 7.68 mi N of Waka
Measured
1.25 in hail
Reported by
Public
Coordinates
36.390, -101.070

Hail, Carson

When
May 24, 4:15 PM CST
Where
Carson County, 3.24 mi SSE of White Deer
Measured
2 in hail
Reported by
Public
Coordinates
35.390, -101.150

Hail, Roberts

When
May 24, 4:20 PM CST
Where
Roberts County, 0.89 mi SW of Miami
Measured
1.25 in hail
Reported by
Fire Department/Rescue
Coordinates
35.690, -100.640

Hail, Roberts

When
May 24, 4:23 PM CST
Where
Roberts County, 0.89 mi SW of Miami
Measured
1 in hail
Reported by
Public
Coordinates
35.690, -100.640

Hail, Hemphill

When
May 24, 5:00 PM CST
Where
Hemphill County, 6.59 mi SW of Canadian Hemphill Ar
Measured
1 in hail
Reported by
Public
Coordinates
35.830, -100.480

Hail, Hemphill

When
May 24, 5:05 PM CST
Where
Hemphill County, 4.15 mi S of Canadian
Measured
0.88 in hail
Reported by
Public
Coordinates
35.840, -100.380

Hail, Lipscomb

When
May 24, 5:25 PM CST
Where
Lipscomb County, 9.58 mi WSW of Higgins
Measured
1.25 in hail
Reported by
Public
Coordinates
36.070, -100.180

Hail, Hemphill

When
May 24, 5:45 PM CST
Where
Hemphill County, 12.2 mi NE of Gageby
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
35.730, -100.160

The hail was reported to be approximately fifteen miles east of U.S. Highway 83 on Texas State Highway 33.

Thunderstorm Wind, Lipscomb

When
May 24, 6:00 PM CST to 6:03 PM CST
Where
Lipscomb County, 1.38 mi N of Higgins
Measured
61 kt (70 mph) estimated gust
Reported by
COOP Observer
Coordinates
36.140, -100.020

A cooperative observer for the National Weather Service estimated sixty-one knot thunderstorm wind gusts just north of Higgins Texas. No damage or injuries were reported.

Hail, Lipscomb

When
May 24, 7:00 PM CST
Where
Lipscomb County, 0.56 mi W of Higgins
Measured
1 in hail
Reported by
Public
Coordinates
36.120, -100.030

Tornado, Hansford

When
May 24, 7:29 PM CST to 7:42 PM CST
Where
Hansford County, 4 mi W of Spearman to 4 mi NW of Spearman
Rating
EF0
Path length
3.06 mi
Path width
100 yd
Property damage
$6,000
Reported by
Broadcast Media
Coordinates
36.200, -101.272

The tornado began about four miles west of Spearman Texas at 1929 CST and lifted about four miles northwest of Spearman Texas at 1942 CST. Minor damage to some structures was reported on a farmstead and also large trees were knocked down. The tornado path length and path width were estimated.

Tornado, Hansford

When
May 24, 7:37 PM CST to 7:38 PM CST
Where
Hansford County, 2.79 mi W of Spearman to 2.6 mi W of Spearman
Rating
EF0
Path length
0.21 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
36.200, -101.250

The tornado touched down at 1937 CST approximately three miles west of Spearman. The tornado was reportedly a satellite tornado which occurred within the circulation of the main tornado from 1929 CST four miles west of Spearman. The tornado lifted about 1938 CST about two and a half miles west of Spearman. The tornado remained over open country and the path length and path width were estimated. No damage or injuries were reported.

Tornado, Hansford

When
May 24, 7:47 PM CST to 7:49 PM CST
Where
Hansford County, 3.55 mi NW of Spearman to 3.54 mi NW of Spearman
Rating
EF0
Path length
0.38 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
36.240, -101.240

A trained spotter reported two brief tornado touchdowns within the same severe thunderstorm that produced the main tornado west of Spearman minutes earlier. The two tornadoes touched down at approximately 1947 CST roughly four miles northwest of Spearman Texas and were on the ground for about two minutes. The tornadoes occurred over open country and the tornado path length and path width were estimated. No damage or injuries were reported.

Hail, Potter

When
May 24, 7:52 PM CST
Where
Potter County, 4.87 mi N of Amarillo
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.270, -101.830

Tornado, Hansford

When
May 24, 7:56 PM CST to 7:58 PM CST
Where
Hansford County, Spearman to 0.14 mi ENE of Spearman
Rating
EF0
Path length
0.14 mi
Path width
25 yd
Reported by
Amateur Radio
Coordinates
36.200, -101.200

The tornado was also reported by a reliable storm spotter and touched down near Spearman Texas at 1956 CST. The tornado remained over mainly open country and lifted at 1958 CST. The path width and path length were estimated. No damage or injuries were reported.

Hail, Donley

When
May 24, 8:15 PM CST
Where
Donley County, 0.89 mi NE of Clarendon
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
34.940, -100.890

Hail, Ochiltree

When
May 24, 8:25 PM CST
Where
Ochiltree County, 1.38 mi N of Perryton
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.420, -100.800

Hail, Donley

When
May 24, 8:41 PM CST
Where
Donley County, 0.89 mi NW of Clarendon
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
34.940, -100.910

Hail, Carson

When
May 24, 9:15 PM CST
Where
Carson County, 1.49 mi NNW of Pantex
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.350, -101.580

Thunderstorm Wind, Ochiltree

When
May 24, 9:17 PM CST to 9:18 PM CST
Where
Ochiltree County, 10 mi S of Farnsworth
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.135, -100.970

A trained spotter estimated thunderstorm wind gusts of fifty-two knots about ten miles south of Farnsworth Texas. No damage or injuries were reported.

Hail, Donley

When
May 24, 9:35 PM CST
Where
Donley County, 0.89 mi NE of Clarendon
Measured
1 in hail
Reported by
Public
Coordinates
34.940, -100.890

Hail, Donley

When
May 24, 9:39 PM CST
Where
Donley County, 0.57 mi E of Lelia Lake
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.900, -100.770

Hail, Donley

When
May 24, 9:45 PM CST
Where
Donley County, 8.31 mi N of Lelia Lake
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
35.020, -100.770

Hail, Carson

When
May 24, 9:50 PM CST
Where
Carson County, 4.17 mi ESE of Mc Bride
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.500, -101.400

Hail, Hutchinson

When
May 24, 10:07 PM CST
Where
Hutchinson County, 5.27 mi ESE of Borger
Measured
1.75 in hail
Reported by
Public
Coordinates
35.630, -101.300

Hail, Donley

When
May 24, 10:10 PM CST
Where
Donley County, 2.99 mi NNW of Lelia Lake
Measured
1 in hail
Reported by
Public
Coordinates
34.940, -100.800

Hail, Randall

When
May 24, 10:15 PM CST
Where
Randall County, 5.34 mi SSE of Timbercreek Canyon
Measured
1 in hail
Reported by
Public
Coordinates
34.980, -101.780

Hail, Potter

When
May 24, 10:45 PM CST
Where
Potter County, 1.32 mi WNW of Amarillo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.210, -101.840

The trained spotter reported the hail on Amarillo Boulevard between Florida Street and Kentucky Street.

Hail, Potter

When
May 24, 11:02 PM CST
Where
Potter County, 2.07 mi N of Amarillo
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.230, -101.820

Hail, Gray

When
May 24, 11:10 PM CST
Where
Gray County, 3.63 mi SSW of Pampa Lefors Arpt
Measured
2 in hail
Reported by
Public
Coordinates
35.570, -101.020

Hail, Carson

When
May 24, 11:15 PM CST
Where
Carson County, 2.67 mi SW of White Deer
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.400, -101.210

Hail, Potter

When
May 24, 11:37 PM CST to 11:42 PM CST
Where
Potter County, 2.82 mi W of (Ama)amarillo Intl A
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.220, -101.770

An amateur radio operator reported the hail at 10th Avenue and Eastern Street in Amarillo Texas.

Flash Flood, Potter

When
May 24, 11:58 PM CST to May 25, 2:00 AM CST
Where
Potter County, 0.56 mi W of Amarillo to 1.34 mi W of Amarillo
Cause
Heavy Rain
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
35.200, -101.830

The broadcast media reported flash flooding in parts of Amarillo Texas along with numerous road closures. Interstate 40 in the eastbound and westbound lanes were reported closed at Washington Street due to a flooded underpass. Interstate 40 and Ross Street and also Interstate 40 and Coulter Street were impassable due to the flash flooding. Interstate 27 and Hillside Road along with Interstate 27 and Bell Street were reported closed. Interstate 40 was reported closed to westbound traffic due to underpass flooding at the intersection of Interstate 40 and Ross Street. High water rescues had to be performed at several intersections within Amarillo Texas including at Bell Street and Fulton Drive and also at Mesa Circle and Western Street. Two cars were reported to be overturned at 34th Avenue and Interstate 27. No injuries were reported.

Thunderstorm Wind, Potter

When
May 25, 12:30 AM CST to 12:31 AM CST
Where
Potter County, 1.78 mi SW of Amarillo
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
35.180, -101.840

Hail, Potter

When
May 25, 12:30 AM CST
Where
Potter County, 1.78 mi SW of Amarillo
Measured
1.75 in hail
Reported by
Public
Coordinates
35.180, -101.840

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyThe tornado archive for Texas, 2010Warnings in Texas, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232050, 232052, 232053, 232040, 232054, 232056, 232055, 232057, 232065, 232066, 232058, 232059, 232061, 232060, 232062, 232064, 234919, 232063, 232087, 233240, 232092, 232067, 232098, 232068, 232069, 232070, 232080, 232043, 232071, 232073, 232079, 232072, 232084, 232082, 232081, 232077, 232076, 232083, 232078, 234911, and more.